Drug interactions between digoxin and Vitamin D3
|Vitamin D3 (cholecalciferol)|
Interactions between your drugs
Applies to: digoxin and Vitamin D3 (cholecalciferol)
Cholecalciferol can increase the levels of calcium in your body. Since calcium can enhance the effects of digoxin on the heart, using too much cholecalciferol can cause digoxin toxicity and irregular heart rhythm. If your doctor prescribes these medications together, you may need a dose adjustment or more frequent blood tests to monitor calcium and digoxin levels. You should use cholecalciferol exactly as directed and avoid large increases in your daily dietary calcium intake while using cholecalciferol. Contact your doctor if you experience symptoms that could indicate high blood calcium, such as weakness, fatigue, headache, drowsiness, dizziness, ringing in the ears, loss of appetite, nausea, vomiting, constipation, dry mouth, a metallic taste in the mouth, bone or muscle pain, incoordination, frequent urination, and weight loss. You should also seek medical attention if you experience symptoms of digoxin toxicity such as nausea, vomiting, blurred vision, slow pulse, or irregular heartbeats. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Applies to: digoxin
Consumer information for this minor interaction is not currently available. Some minor drug interactions may not be clinically relevant in all patients. Minor drug interactions do not usually cause harm or require a change in therapy. However, your healthcare provider can determine if adjustments to your medications are needed.
For clinical details see professional interaction data.
Therapeutic duplication warnings
No therapeutic duplications were found for your selected drugs.
Drug Interaction Classification
|Highly clinically significant. Avoid combinations; the risk of the interaction outweighs the benefit.|
|Moderately clinically significant. Usually avoid combinations; use it only under special circumstances.|
|Minimally clinically significant. Minimize risk; assess risk and consider an alternative drug, take steps to circumvent the interaction risk and/or institute a monitoring plan.|
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.
Always consult your healthcare provider to ensure the information displayed on this page applies to your personal circumstances.